Ask an expert
Question

21 Sep 2006

Cilift vs Happiness
Dear CS,

I have had quite a rough time in the last few months, one of the major causes was a break up with my boyfriend. My doctor prescribed a 6 month course of Cilift and I am in my 4th week of taking it.

Cilift has done wonders for me, I am much more level headed, I can think straight without letting emotions cloud my judgement, I have my appetite back and I am feeling back on track.

Last week my boyfriend and I decided to get back together and and so things are going well on the relationship front too.

I am now wondering if it is neccessary to carry on with the cilift, as the main cause of my depression is no longer there and I am scared that the anti-depressants are making me something that I am not (If that makes sense..)

So I wanted to ask what your advice is, should I go off? if so, I will obviously see my doctor and figure out the best way to do this.

Also wanted to ask if anti depressants do change you in such a way that they may make rash decisions?

Thanking you :-)
Answer 570 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Let's see. IF you were placed on Cilift for good and proper reasons, that is because you had a chemically significant Depression, diagnosed according to the usual criteria, then although one generaslly feels the benefits within the first few weeks, it is important to remain on the drug for 6 to 9 months, until the chemistry of the Depression has righted itself. Some people mistakenly prescribe such antidepressants when a person is simply Sad, and not suffering from Depression, and in that case they don't need the medication at all, and can stop it soon. I don't see how Cilift would make you anything you're not ; but of course a depressed person may feel defeated by relationship and other problems, and as a depression is successfully treated they may feel better able to handle things.
Antidepressants don't make you more likely to make rash decisions. Severe Depression can ; and so can alcohol, and sometimes sedative tranquillizers of the Valium family, but not antidepressants
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9471 votes
No
68% - 20282 votes
Vote